How do you define a rebound headache?

Returning headache. Rebound headache can occur with the frequent, sometimes more than daily use of certain medication treatments for the headache. It is a vicious cycle of :headache then take a medication, headache pain decreases or is relieved and then it returns. Some of the commonly overused medications are tylenol, (acetaminophen) caffeine or combination meds with these.

Related Questions

What's rebound headache?

See below: Rebound headaches (medication-overuse headaches) are caused by frequent use of headache medication. Pain relievers offer relief for occasional headaches, but if you take them more than a couple of days a week, you may trigger rebound headaches. To stop rebound headaches, reduce or stop taking the pain medication. It's tough in the short term, but your physician can help! Read more...
Like resistance. Your body, after taking certain meds like aspirin, can develop a resistance to the pain relieving effects of the meds, and actually start causing the headaches (rebound) or make them worse. It is a very tough decision to make when it helped at first then quits working, yet you still want to take it hoping it will kick in. You need to see a doctor. Read more...

How to know if I have rebound headache since I use a lot of exederin for my migraines?

Yes... You may want to consider having your doctor/headache specialist see if Botox can be approved for your migraine headaches. If it works you could have significantly less migraines for at least 3-4 months at a time. Many times people's migraines are cut in half if not more. The use of your oral migraine prevention medications and abortives are much more helpful and reduce occurrences even better. Read more...

Headache won't go away even after sleeping. Don't wanna rely on OTC cause I'm trying to avoid rebound headache. Will exercise help/worsen the headache?

Depends. If this is an issue that happens quite regularly, i would advise seeing a dr. There is also "headache induced exercise, " which could actually make things worse. See a dr. Before experimenting too much. Not all otc meds contribute to headaches, but the best treatment would normally be no meds. Read more...

Can ergotamine tartrate cause rebound headache?

Probably. Although rebound headaches are more common from medicines like nsaids (motrin, aleve, (naproxen) etc), it is possible to get rebound headaches from many things, even caffeine. Slowly backing off of medications is user a safer bet. Read more...
Headache . Yes it can. Chronic use of any as needed headache or pain medication can cause rebound headaches when stopped. Read more...

Is there a way to tell a rebound headache from a normal headache? Not suppose to take short term pain relievers but prescribed oxy for back pain.

Rebound headaches. Rebound headaches are headaches that increase when you stop taking some medication. Overuse headache (medication causing headaches to increase) occur when taking medications two or more times/week on regular basis. Your type of headache increases. The oxy can cause that , but shouldn't if taken for a short course. Back exercises are imperative. Get into a good yoga class and be good to your body. Read more...

I have chronic headaches/migranes and was wondering, how long after stopping OTC meds would I be able to rule out rebound headache as a cause?

A couple of cycles. Depends on your medicine's half life, or how long it is in your body. When you take a medicine, it's levels in your blood begins to rise than falls. Half life is how long it takes to be 1/2 of cincentration.Drug that last 24h takes 4 x that to reach steady stat where amount taken is amount eliminated (5th day). So, thereafter you would feel effects of being off medicine. Read more...

Sinus headache vs. Rebound headache? How can I tell the difference? I get usually headache near temples and behind eyes.

Rebound Headaches . Rebound headaches are discovered after stopping all pain medications for a period of time and seeing if the headaches cease or diminish. Their symptoms are just like other headaches. Read more...